MDJunction - People Helping People
 
Ask a Question
08/01/2011 09:22 AM

Waking Nights

norrms
 
Posts: 251
Member

Waking Night`s

There was a time I used to look forward to going to bed. It was a place of peace, tranquillity and a sanctuary after the day's events, but no more.

These days I find myself dreading the darkness that envelopes my world each night. Time seems to speed up as the day goes on and yet, during the night, as I await the glorious dawning of the day, times goes so slow as if the night is stretching each second into what seems like an hour, a relentless never ending yawn of blackness that seems to go on forever.

These are my nights just lately; I find myself wakening after what seems like hours of sleep, only to find an hour has passed and the beads sweat from my nightmares are just going cold as they run down the back of my neck. I have tried everything, sleeping tablets, Hot Chocolate, Listening to music EVERYTHINGG!! Yet the nightmare that is Dementia just carries on regardless every day and night of my life!!

My “Angel “ is always there to console me, hold me and encourage me to settle down yet again to face the horrific nightmares I know will follow the closing of my eyes! It's just so soul destroying to see how tired Elaine looks sometimes as every day the reality of how much she has given up to look after me hits home like a thunderbolt.

Please understand this, all you wonderful Carer`s (Caregivers) that even though sometimes we may not say it enough, all of us with this horrible illness owe so much, to each and every one of you for all you do. We would not be here in many cases if it wasn't for you, you are the ones that keep us safe and instil inside of us the willpower to go on and fight this!! But please believe me when I say that when we look at you in the deepest night with a look on our face that reminds you of a little lost boy you once found wandering around looking for his mum, that even though we look as if we have lost the will to carry on, we haven't!! We are just having such a long night and do our best trying not to disturb you.

Each night, I toss and turn, always trying to think of something pleasant before I close my eyes, but to no avail. The Dementia Demon comes along and distorts all my dreams and sleeping memories, he twists them into his own awful images and mixes them up so no sense is made of any of them.

So once again I wake up screaming, shouting and not knowing what's real and what's not!! “And once again my “Angel” is there, holding me tight, never complaining, never muttering under her breath of how tired she is, just whispering gently in my ear that all is ok, she is there, and always will be. Does the Dementia demon not think he does enough damage during the day without disturbing the nights as well? Does he not think that I or Elaine has a breaking point? He must DO! But I can tell you this, we are not at breaking point just yet, as once again we try to settle down for the night with a smile across our faces and a glimmer of hope in our eyes that all will be well until the dawn breaks and the daylight greets us like an old friend.

YOU WILL NEVER BREAK OUR SPIRIT!!

WE WILL NOT BREAK

DEMENTIA DEMON, YOU HAVE BEEN WARNED!!!

Best wishes, Norrms and family xxxxxxxxxxx

Reply

08/01/2011 09:43 AM
alznotwell
Posts: 1145
Group Leader

Yes, my mom has those horrible nightmares when she sleeps also and it is hard to bring her back to reality so she can stop being frightened. All the more reason to give caregivers a break during the day when they ask for one, because dementia consumes their days and nights also and they get so exhausted from lack of sleep, caring for their loved one, and taking care of all the rest of business connected with living that they have no life. It is impossible to be a good caregiver 24 hours a day. Thanks for the kind words. ANW

08/04/2011 02:12 PM
alznotwell
Posts: 1145
Group Leader

Norrms, I probably should have said that a good deal of the time those horrible dreams and hallucinations are caused by the medication. I think sometimes it builds up to toxic levels if it has been taken a long time, and the result is disorientation. Is it time you went to the doctor and revisited your medication schedule? ANW
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved